Alert archive / South Carolina / Wind Advisories in 2026

Wind Advisory 3, NWS Charleston, SC

March 27, 2026

NWS Charleston, SC issued this wind advisory at Mar 27, 2026, 12:21 PM EDT. It took effect at Mar 28, 2026, 8:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 12:21 PM EDT (16:21 UTC)
In effect from
Mar 28, 2026, 8:00 AM EDT
Expired
Mar 28, 2026, 2:00 PM EDT
In force
6 hr
Issued by
NWS Charleston, SC

The text

As transmitted.

472 
WWUS72 KCHS 271621
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
1221 PM EDT Fri Mar 27 2026

GAZ117-119-139-141-SCZ048>051-280030-
/O.NEW.KCHS.WI.Y.0003.260328T1200Z-260328T1800Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Including the cities of Charleston, Beaufort, Edisto Beach, North
Charleston, Chelsea, Tybee Island, Fort Mcallister, Wilmington
Island, Oak Level, Levy, Jasper, Darien, Mount Pleasant, and Hilton
Head Island
1221 PM EDT Fri Mar 27 2026

...WIND ADVISORY IN EFFECT FROM 8 AM TO 2 PM EDT SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected.
  Gusts to 45 mph could occur along the beaches.

* WHERE...In Georgia, Coastal Bryan, Coastal Chatham, Coastal
  Liberty, and Coastal McIntosh Counties. In South Carolina,
  Beaufort, Charleston, Coastal Colleton, and Coastal Jasper
  Counties.

* WHEN...From 8 AM to 2 PM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SCZ045-280030-
/O.CON.KCHS.LW.Y.0010.260328T0400Z-260328T1800Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
1221 PM EDT Fri Mar 27 2026

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
EDT SATURDAY ON LAKE MOULTRIE...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  waves 2 to 3 feet expected on Lake Moultrie.

* WHERE...Lake Moultrie.

* WHEN...From midnight tonight to 2 PM EDT Saturday.

* IMPACTS...Strong winds and rough waves on Lake Moultrie will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

ST
4 follow-up statements
992 
WWUS72 KCHS 272349
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
749 PM EDT Fri Mar 27 2026

GAZ117-119-139-141-SCZ048>051-281000-
/O.CON.KCHS.WI.Y.0003.260328T1200Z-260328T1800Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Including the cities of Hilton Head Island, Edisto Beach, Levy,
Darien, Beaufort, North Charleston, Fort Mcallister, Jasper, Mount
Pleasant, Charleston, Wilmington Island, Chelsea, Tybee Island, and
Oak Level
749 PM EDT Fri Mar 27 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 2 PM EDT SATURDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected.
  Gusts to 45 mph could occur along the beaches.

* WHERE...In Georgia, Coastal Bryan, Coastal Chatham, Coastal
  Liberty, and Coastal McIntosh Counties. In South Carolina,
  Beaufort, Charleston, Coastal Colleton, and Coastal Jasper
  Counties.

* WHEN...From 8 AM to 2 PM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SCZ045-281000-
/O.CON.KCHS.LW.Y.0010.260328T0400Z-260328T1800Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
749 PM EDT Fri Mar 27 2026

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM
EDT SATURDAY ON LAKE MOULTRIE...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  waves 2 to 3 feet expected on Lake Moultrie.

* WHERE...Lake Moultrie.

* WHEN...From midnight tonight to 2 PM EDT Saturday.

* IMPACTS...Strong winds and rough waves on Lake Moultrie will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

JRL
134 
WWUS72 KCHS 280620
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
220 AM EDT Sat Mar 28 2026

GAZ117-119-139-141-SCZ048>051-281430-
/O.CON.KCHS.WI.Y.0003.260328T1200Z-260328T1800Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Including the cities of Edisto Beach, Hilton Head Island, Mount
Pleasant, Oak Level, Darien, Wilmington Island, Tybee Island,
Chelsea, Jasper, Beaufort, Fort Mcallister, Charleston, Levy, and
North Charleston
220 AM EDT Sat Mar 28 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 2 PM EDT
THIS AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...In Georgia, Coastal Bryan, Coastal Chatham, Coastal
  Liberty, and Coastal McIntosh Counties. In South Carolina,
  Beaufort, Charleston, Coastal Colleton, and Coastal Jasper
  Counties.

* WHEN...From 8 AM this morning to 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SCZ045-281430-
/O.CON.KCHS.LW.Y.0010.000000T0000Z-260328T1800Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
220 AM EDT Sat Mar 28 2026

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON
ON LAKE MOULTRIE...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  waves 2 to 3 feet expected on Lake Moultrie.

* WHERE...Lake Moultrie.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Strong winds and rough waves on Lake Moultrie will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$
649 
WWUS72 KCHS 281107
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
707 AM EDT Sat Mar 28 2026

GAZ117-119-139-141-SCZ048>051-281800-
/O.CON.KCHS.WI.Y.0003.260328T1200Z-260328T1800Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Including the cities of Levy, Fort Mcallister, Darien, Mount
Pleasant, Chelsea, Oak Level, Jasper, Edisto Beach, Charleston,
Beaufort, North Charleston, Hilton Head Island, Wilmington Island,
and Tybee Island
707 AM EDT Sat Mar 28 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected.

* WHERE...In Georgia, Coastal Bryan, Coastal Chatham, Coastal
  Liberty, and Coastal McIntosh Counties. In South Carolina,
  Beaufort, Charleston, Coastal Colleton, and Coastal Jasper
  Counties.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

SCZ045-281800-
/O.CON.KCHS.LW.Y.0010.000000T0000Z-260328T1800Z/
Inland Berkeley-
Including the cities of Goose Creek and Moncks Corner
707 AM EDT Sat Mar 28 2026

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON
ON LAKE MOULTRIE...

* WHAT...North winds 20 to 25 knots with gusts up to 30 knots and
  waves 2 to 3 feet expected on Lake Moultrie.

* WHERE...Lake Moultrie.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Strong winds and rough waves on Lake Moultrie will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on Lake Moultrie should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

DPB
644 
WWUS72 KCHS 281735
NPWCHS

URGENT - WEATHER MESSAGE
National Weather Service Charleston SC
135 PM EDT Sat Mar 28 2026

GAZ117-119-139-141-SCZ048>051-281845-
/O.EXP.KCHS.WI.Y.0003.000000T0000Z-260328T1800Z/
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh-
Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Including the cities of North Charleston, Chelsea, Jasper, Edisto
Beach, Hilton Head Island, Tybee Island, Darien, Charleston, Levy,
Oak Level, Mount Pleasant, Fort Mcallister, Beaufort, and Wilmington
Island
135 PM EDT Sat Mar 28 2026

...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

The threat has ended.

$$

SCZ045-281845-
/O.EXP.KCHS.LW.Y.0010.000000T0000Z-260328T1800Z/
Inland Berkeley-
Including the cities of Moncks Corner and Goose Creek
135 PM EDT Sat Mar 28 2026

...LAKE WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON...

The threat has ended. Gusts up to 20 knot will linger through this
evening.

$$

BRS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Mar 27, 9:24 AM EDT, 2 hours 57 minutes earlier. Its key messages:

  • 1) Near record warmth today.
  • 2) Hazardous conditions are likely on Lake Moultrie late tonight into Saturday.
  • 3) Fire Weather Watches are in effect for southeast SC and most of southeast GA on Saturday.
  • 4) Dry with above normal temperatures next week.
Area forecast discussion, Mar 27, 9:24 AM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
924 AM EDT Fri Mar 27 2026

.WHAT HAS CHANGED...
Sea fog has yet to materialize and near term guidance is
backing off. Grids/text products were updated to remove all
mention. Dewpoints were also lowered a bit for this afternoon
and high temperatures were nudged up in a few places.

&&

.KEY MESSAGES...
- 1) Near record warmth today.

- 2) Hazardous conditions are likely on Lake Moultrie late tonight
  into Saturday.

- 3) Fire Weather Watches are in effect for southeast SC and
  most of southeast GA on Saturday.

- 4) Dry with above normal temperatures next week.

&&

.DISCUSSION...
KEY MESSAGE 1: Near record warmth today.

The center of a 588 DM ridge will remain over the TX/Mexico, with
the H5 ridge extending east across the Southeast U.S. At the sfc, a
strong backdoor cold front is forecast to stretch across the Mid-
Atlantic states southwest to the southern Appalachians by 18Z. In
addition, a deepening frontal wave is expected to develop over the
Foothills near the NC/VA line this afternoon. This pattern will
support WSW sfc winds across the forecast area today. The return
flow should result in H85 temps to warm to around 15C this
afternoon. High resolution guidance indicates that a sea breeze will
advance inland this afternoon. Given nearly full insolation, mild
llvl thickness, and afternoon sea breeze, high temperatures should
favor values in the upper 80s. These temperatures would challenge
record highs for today, see Climate section.

KEY MESSAGE 2: Hazardous conditions are likely on Lake Moultrie late
tonight into Saturday.

Winds will increase on Lake Moultrie late tonight into Saturday
behind a strong southward moving cold front. Conditions could get
hazardous on the open lake waters with winds reaching as high as 20-
25 kt with gusts up to 30 kt. Wave action could be significant with
waves reaching 2-3 ft at times, especially over the central and
southern portions of the lake. A Lake Wind Advisory is in effect
from midnight tonight until early Saturday afternoon.

KEY MESSAGE 3: Fire Weather Watches are in effect for southeast SC
and most of southeast GA on Saturday.

A dry cold front will be far offshore at daybreak Saturday.
Meanwhile, High pressure will be building in from the northwest.
The center of this High will pass far to our north late Saturday.
The High will usher significantly drier air and breezy winds into
our area, creating dangerous fire weather conditions.

As is typical for this type of spring pattern, models are failing to
adequately capture just how dry it will be. Therefore, we went much
drier than guidance, going with the NBM10 for dew points, which
arguably might not be dry enough. But it matches up with minimum RH
values in the HREF. Dew points will drop into the upper teens and
20s across most inland areas, but remain higher at/near the beaches.
This will cause afternoon RH values to drop into the mid/upper teens
very far inland, while generally being in the low/mid 20s across
most of our area, with higher values at/near the beaches. These
values will be reached late in the afternoon.

Additionally, cold air advection and pressure rises from the High
will lead to gusty northerly, then northeasterly winds. The
strongest gusts will be in the morning, peaking in the 25-35 mph
range across our SC counties and the 20-30 mph range across our GA
counties. Winds should gradually ease into the afternoon, which is
when RH values will really drop. So the strongest winds and lowest
RH values won't line up perfectly.

However, state, military, and federal land management agencies have
reported some extreme fire behavior with controlled burns and a few
wildfires over the past few days. This is on top of the ongoing
drought.

Per coordination with neighboring NWS offices as well as various
fire weather partners, a Fire Weather Watch has been issued for all
of our SC counties, and most of our GA counties. The start time is 8
AM, which is probably too early for our area. But it was done to
assist state messaging. The end time was initially going to be 11
PM, again for state messaging. But this was hard to justify with
winds significantly easing around sunset and RH values really rising
closer to the coast. So the compromised end time was adjusted to 8
PM, which is historically when conditions improve across our area.
An upgrade to a Red Flag Warning would be with this afternoons
forecast package.

KEY MESSAGE 4: Dry with above normal temperatures next week.

Mid-level ridging will prevail over the Southeast U.S. most of
next week while surface High pressure is in the western
Atlantic. This pattern will continue to bring dry conditions to
our area. High temperatures will be slightly below normal on
Sunday, then rise above normal on Monday. The warming trend
continues Tuesday through Thursday.

&&

.AVIATION /13Z FRIDAY THROUGH TUESDAY/...
VFR is expected to prevail through the 12z TAF period. MOS and
forecast soundings indicates that southwest winds will develop
gusts at KCHS and KJZI this afternoon with a sea breeze, both
TAFs will feature gusts between 15 to 20 kts. KSAV may see
occasional gusts between 17-20Z, highlighted with a TEMPO. Wind
gusts should end around sunset. A strong cold front is timed to
push across KCHS and KJZI by 8Z and KSAV by 10Z. Gusts should
increase to 25 to 30 kts by the end of the 12Z TAFs.

Extended Aviation Outlook: VFR. There will be gusty winds behind a
dry cold front on Saturday.

&&

.MARINE...
The coastal waters will remain under a broad pressure gradient
today through this evening. This pattern should support
southwest winds between 10 to 15 kts with gusts near 20 kts.
Seas will range from 1-3 ft.

Saturday through Tuesday: A dry cold front will be well
offshore by daybreak Saturday. High pressure will then start
building in from the northwest early Saturday, then shift off
the Mid- Atlantic Coast into Sunday. This will bring gale
conditions to all of our waters early Saturday, followed by near
gale conditions later Saturday into early Sunday. We have Gale
Watches in effect to account for this. Conditions will further
improve on Monday. Though, seas could stay elevated across the
GA waters beyond 20 nm into Monday night.

High Surf: Breaking wave heights could reach 5-6 ft along parts of
the Georgia coast Sunday. A High Surf Advisory may be needed.

&&

.CLIMATE...
Record High Temperatures:

March 27:
KCHS: 87/2021
KCXM: 81/2021
KSAV: 89/2021

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Fire Weather Watch from Saturday morning through Saturday
     evening for GAZ087-088-099>101-114>119-137-138.
SC...Fire Weather Watch from Saturday morning through Saturday
     evening for SCZ040-042>045-047>052.
     Lake Wind Advisory from midnight tonight to 2 PM EDT Saturday
     for SCZ045.
MARINE...Gale Watch from Saturday morning through Saturday afternoon
     for AMZ330.
     Gale Watch from Saturday morning through Saturday afternoon
     for AMZ350-352-354.
     Gale Watch from Saturday morning through late Saturday night
     for AMZ374.

&&
Hazardous weather outlook, Mar 27, 9:23 AM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
923 AM EDT Fri Mar 27 2026

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-281330-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
923 AM EDT Fri Mar 27 2026

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:00 AM EDTFire Weather WatchCHSAllendale, Berkeley, Colleton, Dorchester, Hampton10 hr
Mar 27, 2:04 AM EDTLake Wind AdvisoryCHSBerkeley36 hr
Mar 27, 11:44 AM EDTRed Flag WarningCHSAllendale, Berkeley, Colleton, Dorchester, Hampton32 hr
Mar 27, 1:15 PM EDTGale WarningCHS37 hr

Nearby

Wind Advisories in South Carolina, 2026Wind Advisories in Georgia, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.